MAUDE Adverse Event Report: Zimmer Biomet, Inc. Vanguard E1 AS TIB BRG 12X67; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer

Zimmer Biomet, Inc. Vanguard E1 AS TIB BRG 12X67; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer
Catalog Number EP-189042
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Cellulitis (1768); Post Operative Wound Infection (2446); Fluid Discharge (2686)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a right total knee arthroplasty.Subsequently, the patient underwent a superficial irrigation and debridement procedure approximately 5 weeks post-op due to persistent wound drainage and superficial wound infection cellulitis.No product was exchanged.Intra-op cultures were positive for mrsa.The infection resolved after the procedure and oral antibiotics.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: unknown - unknown vanguard femoral component - unknown.141205 - biomet tibial locking bar - 588070.Unknown - unknown vanguard tibial component - unknown.Unknown - unknown vanguard patella - unknown.Unknown - unknown stryker simplex cement - unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.

Brand Name
Vanguard E1 AS TIB BRG 12X67
Common Device Name
Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer
Manufacturer (Section D)
Zimmer Biomet, Inc.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
Zimmer Biomet, Inc.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
+1(574)526-0384
MDR Report Key50038392
Report Number0001825034-2026-02193
Device Sequence Number9793349
Product Code JWH
UDI-Device Identifier00880304465909
UDI-Public(01)00880304465909(17)220630(10)107130
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Catalogue NumberEP-189042
Device Lot Number107130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
See H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight203 LB